Alert archive / New Mexico / Red Flag Warnings in 2025

Red Flag Warning 2, NWS Albuquerque, NM

February 4, 202512 counties in New Mexico

NWS Albuquerque, NM issued this red flag warning at Feb 4, 2025, 12:58 PM MST for 12 counties in New Mexico. It took effect at Feb 5, 2025, 10:00 AM MST. It was in force for 8 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 4, 2025, 12:58 PM MST (19:58 UTC)
In effect from
Feb 5, 2025, 10:00 AM MST
Expired
Feb 5, 2025, 6:00 PM MST
In force
8 hr
Issued by
NWS Albuquerque, NM

Counties Colfax County, NM, Curry County, NM, De Baca County, NM, Guadalupe County, NM, Harding County, NM, Mora County, NM, Quay County, NM, Roosevelt County, NM, San Miguel County, NM, Santa Fe County, NM, Torrance County, NM, Union County, NM

What was reported inside it

TimeReportWhereRemark
Feb 5, 10:25 AM MSTNON-TSTM WND GST 605 Ene Clayton, NMMesonet station CLRN5 Clayton LRC.
Feb 5, 10:41 AM MSTNON-TSTM WND GST 631 E Clayton, NMASOS station KCAO Clayton Muni Airpark.
Feb 5, 1:36 PM MSTNON-TSTM WND GST 581 E Clayton, NMASOS station KCAO Clayton Muni Airpark.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.0 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2025-02-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2025-02-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3153 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

962 
WWUS85 KABQ 041958
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
1258 PM MST Tue Feb 4 2025

...RED FLAG WARNING IN EFFECT FROM LATE WEDNESDAY MORNING THROUGH
EARLY WEDNESDAY EVENING FOR MUCH OF NORTHEAST AND EAST CENTRAL NM
DUE TO VERY LOW HUMIDITY AND WINDY CONDITIONS...

.Strong and gusty westerly downslope winds will develop late
Wednesday morning east of the Sangre De Cristo and Sandia
Mountains to the TX and OK borders, peaking during the mid-
afternoon when humidity will fall into the single digits in many
areas. Winds will diminish during the evening hours. High 
temperatures will challenge daily record values in this area as 
well. 


NMZ104-123-125-126-051100-
/O.UPG.KABQ.FW.A.0002.250205T1700Z-250206T0200Z/
/O.NEW.KABQ.FW.W.0002.250205T1700Z-250206T0100Z/
Northeast Plains-Northeast Highlands-Central Highlands-
East Central Plains-
1258 PM MST Tue Feb 4 2025

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM MST WEDNESDAY...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from 10 AM to 6 PM MST Wednesday. 
The Fire Weather Watch is no longer in effect. 

* AREA AND TIMING...Northeast Highlands (Zone 123), Northeast 
  Plains (Zone 104), Central Highlands (Zone 125) and the East 
  Central Plains (Zone 126) from late Wednesday morning through 
  early Wednesday evening. 

* 20 FOOT WINDS...West 20 to 30 mph with occasional gusts to 
  between 40 and 45 mph. 

* RELATIVE HUMIDITY...Minimum values between 8 and 12 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

16
1 follow-up statement
089 
WWUS85 KABQ 050902
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
202 AM MST Wed Feb 5 2025

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM THIS
EVENING FOR MUCH OF NORTHEAST AND EAST CENTRAL NM DUE TO VERY LOW
HUMIDITY AND WINDY CONDITIONS...

.Strong and gusty westerly downslope winds will develop late
this morning east of the Sangre De Cristo and Sandia Mountains to
the TX and OK borders, peaking during the mid-afternoon when 
humidity will fall into the upper single digits to lower teens. 
Winds will diminish during the evening hours. High temperatures 
will challenge daily record values in this area as well.

NMZ104-123-125-126-060100-
/O.CON.KABQ.FW.W.0002.250205T1700Z-250206T0100Z/
Northeast Plains-Northeast Highlands-Central Highlands-
East Central Plains-
202 AM MST Wed Feb 5 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM MST THIS EVENING...

* AREA AND TIMING...Northeast Highlands (Zone 123), Northeast
  Plains (Zone 104), Central Highlands (Zone 125) and the East
  Central Plains (Zone 126) from 10 AM this morning to 6 PM this
  evening.
 
* 20 FOOT WINDS...West 20 to 30 mph with occasional gusts to 
  between 40 and 45 mph. 

* RELATIVE HUMIDITY...Minimum values between 8 and 13 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Feb 4, 10:55 AM MST, 2 hours 3 minutes earlier. Its key messages:

  • Updated at 1050 AM MST Tue Feb 4 2025
  • Record high temperatures are expected in many areas through Wednesday.
  • Warm, dry, and breezy to windy conditions will create elevated to critical fire weather concerns for portions of NM through the entire week, particularly Wednesday and Friday afternoons over eastern parts of the state.
  • Colder, more February like, temperatures return to northeast NM Saturday and all of eastern NM Sunday behind a potent backdoor front.
Area forecast discussion, Feb 4, 10:55 AM MST, 2 hours 3 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1055 AM MST Tue Feb 4 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 1050 AM MST Tue Feb 4 2025

- Record high temperatures are expected in many areas through
  Wednesday.

- Warm, dry, and breezy to windy conditions will create elevated
  to critical fire weather concerns for portions of NM through the
  entire week, particularly Wednesday and Friday afternoons over
  eastern parts of the state.

- Colder, more February like, temperatures return to northeast NM
  Saturday and all of eastern NM Sunday behind a potent backdoor
  front.

&&

.SYNOPSIS...
Issued at 214 AM MST Tue Feb 4 2025

Near record to record warmth continues for much of northern and
central NM through Wednesday. High temperatures will be 15 to 25
degrees above normal during this time. Slightly cooler Thursday and
Friday across western and central NM but still 10 to 20 degrees
above normal. Dry and gusty west winds on Wednesday and Friday will
help promote the potential for rapid fire growth from any fire
starts across eastern NM. Northeast and east central NM will be
cooler today and Thursday due to weak backdoor fronts and warmer
Wednesday and Friday due to the gusty downslope west winds. A
strong backdoor front moves into northeast NM Saturday surging
through the rest of eastern NM Saturday night. Colder, especially
across northeast NM, next week with chances for snow across northern
areas next Tuesday.

&&

.SHORT TERM...
(Today through Wednesday)
Issued at 214 AM MST Tue Feb 4 2025

Anomalously high pressure heights across the region are strongly
correlated with well above normal temperatures that will crush a
sizable number of record highs today across northern and central NM.
Today's warming will be despite abundant high cloudiness associated
with southwest flow aloft from the Pacific. This will be the case
everywhere except far eastern NM where a backdoor cold front will
provide 10-20 degrees of cooling relative to yesterday's record-
busting temperatures. High clouds will move off to the east
Wednesday as stronger westerly flow develops, bringing strong/gusty
downslope winds east of the central mountain chain. Well above
normal temperatures will persist Wednesday, with a number of locales
challenging record highs once again.

&&

.LONG TERM...
(Wednesday night through Monday)
Issued at 214 AM MST Tue Feb 4 2025

The northeast and east central plains cool off around 5 to 10
degrees on Thursday due to another weak backdoor front sneaking
in behind Wednesday's disturbance. Temperatures across western and
central areas remain steady or a touch cooler to Wednesday's
readings. West winds on Thursday will be lighter due to weaker mid
and upper level flow. West winds ramp up again across the mountain
ranges and eastern highlands and plains on Friday as the upper low
off the Pacific NW coast finally opens up into a trough and moves
inland over the northern Rockies. Wind gusts of up to 50 mph will be
possible across the northeast and east central highlands. Mountain
wave activity will also be occurring across the northern mountains
through Saturday morning. With the westerly downslope winds,
locations across the eastern plains warm backup a few degrees.
Temperatures will be around 15 to 25 degrees above average areawide
with the warmest locations across the southeast plains, including
Roswell, where temperatures will be in the mid 80s! Near critical
fire weather conditions will exist across much of eastern NM with
critical fire weather conditions across the northeast highlands,
east central highlands and plains, and south central mountains due
to several days of warm, dry and breezy weather.

Colder and more February like weather begins to make it's return
this weekend. Temperatures cool around 5 to 10 degrees across
north central and western areas due to a Pacific front, associated
with the trough over the central Rockies, sweeping through the
region. The trough axis could generate a few snow showers across
the Tusas Mountains Saturday morning before drier westerly flow
moves in. A stronger backdoor front, compared to the ones earlier
this week, moves in northeast NM mid to late Saturday morning,
really dropping temperatures there to right around early February
averages. West winds will still be breezy across the central
mountain chain on Saturday with some elevated fire weather conditons
across southern areas. The backdoor front across northeast NM surges
south and west through the rest of eastern NM Saturday evening and
night. It could leak through the gaps of the central mountain chain
Sunday morning to produce a light east and southeast wind for the
ABQ and Santa Fe Metro. Sunday will feel much colder across eastern
NM compared to the prior week with temperatures slightly below
average. Western and central NM will be around 5 to 10 degrees above
average due to little to no impacts from the backdoor front. Not
much change in temperatures next Monday ahead of a developing weak
shortwave over the Great Basin. Ensembles have the shortwave
brushing northern NM Tuesday with some light snow possible across
this part of the state. Additionally, an even stronger backdoor
front looks to drop temperatures even further below average across
northeast and east central NM.

&&

.AVIATION...
(18Z TAFS)
Issued at 1050 AM MST Tue Feb 4 2025

VFR conditions will continue to prevail through the TAF period.
Breezy south to southwest winds will increase after 18Z, then
decrease after 00Z this evening. High clouds will decrease in
coverage this evening and overnight, giving way to mostly clear
skies. There is a very low chance (~10%) that low clouds with
LIFR ceilings make it into KROW between 08Z and 13Z, with the most
likely scenario keeping low clouds off to the southeast.

LLWS will impact several terminals tonight as 1-2kft winds trend
stronger during the overnight period. LLWS ends mid to late
tomorrow morning as stronger winds begin to mix down to the sfc.

&&

.FIRE WEATHER...
Issued at 214 AM MST Tue Feb 4 2025

Well above normal temperatures and dry conditions will persist in
this westerly flow regime through at least Friday prior to a
backdoor cold front moving in over the weekend. Stronger westerly
flow on Wednesday will result in gusty downslope winds across
eastern NM and several hours of critical fire weather conditions.
Will issue a watch for roughly the northeast quarter of the state
for Wednesday. Winds will trend down some Thursday, but elevated
fire weather conditions will persist. The jet stream will slide
south on Friday and bring even stronger westerly flow with more
critical fire weather conditions, mainly east of the central
mountain chain. Vent rates will be mostly good to excellent through
Friday, except for pockets of poor in the middle/lower RGV and
across far northwest NM. Progressively cooler and potentially
unsettled condtions will prevail over the weekend and into early
next week with a couple backdoor cold fronts getting into the mix.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  67  31  64  29 /   0   5   0   0
Dulce...........................  64  24  59  19 /   0   0   0   0
Cuba............................  64  29  62  25 /   0   0   0   0
Gallup..........................  69  24  65  18 /   0   0   0   0
El Morro........................  67  30  63  27 /   0   0   0   0
Grants..........................  70  24  67  20 /   0   0   0   0
Quemado.........................  69  29  68  24 /   0   0   0   0
Magdalena.......................  71  37  70  34 /   0   0   0   0
Datil...........................  68  32  66  28 /   0   0   0   0
Reserve.........................  71  24  69  19 /   0   0   0   0
Glenwood........................  75  32  72  29 /   0   0   0   0
Chama...........................  58  26  54  24 /   0   0   0   0
Los Alamos......................  63  37  60  34 /   0   0   0   0
Pecos...........................  65  34  60  30 /   0   0   0   0
Cerro/Questa....................  59  32  55  29 /   0   0   0   0
Red River.......................  51  29  46  28 /   0   0   0   0
Angel Fire......................  57  25  51  23 /   0   0   0   0
Taos............................  62  25  58  22 /   0   0   0   0
Mora............................  65  34  60  30 /   0   0   0   0
Espanola........................  69  29  66  25 /   0   0   0   0
Santa Fe........................  64  36  60  33 /   0   0   0   0
Santa Fe Airport................  67  31  63  28 /   0   0   0   0
Albuquerque Foothills...........  69  42  67  39 /   0   0   0   0
Albuquerque Heights.............  71  38  70  35 /   0   0   0   0
Albuquerque Valley..............  73  32  72  31 /   0   0   0   0
Albuquerque West Mesa...........  70  35  69  32 /   0   0   0   0
Belen...........................  74  30  72  26 /   0   0   0   0
Bernalillo......................  71  34  70  31 /   0   0   0   0
Bosque Farms....................  73  29  72  25 /   0   0   0   0
Corrales........................  71  33  70  31 /   0   0   0   0
Los Lunas.......................  73  29  72  24 /   0   0   0   0
Placitas........................  69  39  66  36 /   0   0   0   0
Rio Rancho......................  71  35  70  32 /   0   0   0   0
Socorro.........................  77  35  75  32 /   0   0   0   0
Sandia Park/Cedar Crest.........  65  37  61  34 /   0   0   0   0
Tijeras.........................  66  38  62  34 /   0   0   0   0
Edgewood........................  68  34  63  31 /   0   0   0   0
Moriarty/Estancia...............  71  26  66  21 /   0   0   0   0
Clines Corners..................  67  34  64  29 /   0   0   0   0
Mountainair.....................  68  35  67  32 /   0   0   0   0
Gran Quivira....................  69  34  69  30 /   0   0   0   0
Carrizozo.......................  73  41  72  37 /   0   0   0   0
Ruidoso.........................  70  44  67  39 /   0   0   0   0
Capulin.........................  65  36  67  32 /   0   0   0   0
Raton...........................  70  31  70  28 /   0   0   0   0
Springer........................  71  29  71  26 /   0   0   0   0
Las Vegas.......................  69  35  67  31 /   0   0   0   0
Clayton.........................  62  39  73  38 /   0   0   0   0
Roy.............................  64  35  71  31 /   0   0   0   0
Conchas.........................  71  38  76  33 /   0   0   0   0
Santa Rosa......................  74  38  75  37 /   0   0   0   0
Tucumcari.......................  71  40  79  35 /   0   0   0   0
Clovis..........................  71  43  78  39 /   0   0   0   0
Portales........................  72  42  78  36 /   0   0   0   0
Fort Sumner.....................  75  36  78  33 /   0   0   0   0
Roswell.........................  79  41  82  36 /   0   0   0   0
Picacho.........................  77  43  77  40 /   0   0   0   0
Elk.............................  77  45  75  42 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Wednesday morning through Wednesday
evening for NMZ104-123-125-126.

&&

SHORT TERM...11
LONG TERM....71
AVIATION...16

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 4, 2:17 AM MSTFire Weather WatchABQColfax, Curry, De Baca, Guadalupe, Harding, Mora and 6 more11 hr

Nearby

Red Flag Warnings in New Mexico, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.